lexapro - chest pain, burping (panic disorder) - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 3 Old 12-03-2012, 07:53 PM - Thread Starter
 
moongloe's Avatar
 
Join Date: Jan 2002
Posts: 1,050
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

hi, i have been battling panic disorder for ten years now. in the last two years it has worsened, with the last few months being absolute hell.

finally i agreed to go on meds, & was put on lexapro (today was day four). all was going well until today.

i am having horrible heartburn that comes & goes, feeling like a stab in the middle of my chest, & burping a lot. i also have pain in my shoulder blands, but cannot tell if it is a sore muscle issue, or related to the other symptoms.

i was having some mild heartburn & burping for the past few weeks, but very mild, & something i had experienced with other prolonged panic attacks. this is nothing i have ever experienced before, &, of course, is making me think that i am having a heart attack. 

my appetite is not what it usually is the past two days. not sure if that has anything to do with what i have already mentioned, or not.

i am trying very hard to focus on breathing, & telling myself that i am fine. i just had an ekg at the doc on friday, & she said it was perfect. those of you with panic issues will know that no matter how many times my husband reminds me of this, i keep thinking that they must have just missed something, & i am going to die. 

my hope is that someone here went through this with lexapro as well, & can tell me how they stopped the pains. also, those of you who have had heartburn like i described, would you please tell me how it felt? i have had a lot of heartburn over the years, but it didn't feel like this.

 

thanks.

~peace, kat.


mama to ds1(2-6-98) & ds2(7-28-09)
moongloe is offline  
Sponsored Links
Advertisement
 
#2 of 3 Old 12-11-2012, 09:14 PM
 
justmama's Avatar
 
Join Date: Dec 2002
Location: beginning anew
Posts: 5,727
Mentioned: 3 Post(s)
Tagged: 0 Thread(s)
Quoted: 21 Post(s)

Ya know I was actually just talking with some people today in the CBT program I'm in for anxiety disorders.  In one of our med information groups we discussed meds like Lexapro and Wellbutrin saying that they did have rapid/erratic heart rate and chest pain as a common side effect.  If it were me, I think I would try to switch to a different medication since it's CAUSING you anxiety/panic.  It's SO uncomfortable to have that racing heart.  I wouldn't want the medication that's supposed to control my anxiety/racing heart to cause it.  I would call my doctor and ask about different medication options if this were me.


treehugger.gifjog.gifgreenthumb.gifknit.gifnamaste.gif

justmama is offline  
#3 of 3 Old 12-11-2012, 09:17 PM
 
justmama's Avatar
 
Join Date: Dec 2002
Location: beginning anew
Posts: 5,727
Mentioned: 3 Post(s)
Tagged: 0 Thread(s)
Quoted: 21 Post(s)

As a little side note, it may just be that lexapro doesn't agree with your tummy.  Paxil made me very gaggy when I was titrating up.  It ended up not really working for me but that was a very uncomfortable side effect.  I expected it to go away once I stabilized but it never did.  I still felt gaggy and kinda icky in general 6 months later.


treehugger.gifjog.gifgreenthumb.gifknit.gifnamaste.gif

justmama is offline  
Reply

Tags
Mental Health

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off